MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL GUIDE Ø3.2 PERCUT; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL GUIDE Ø3.2 PERCUT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 324.202
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that, the threaded guides for the 4.5 lcp aiming arm have been replaced.The 4.0mm hex wrench that has typically been used to tighten/loosen the guides from the plate will not be accepted now.Upon inspection, the diameter of the proximal holes are smaller than the guides that were replaced.This report is for one (1) 3.2mm percutaneous threaded drill guide.This is report 3 of 8 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4, d9, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the drill guide ø3.2 percut was found to have no cosmetic defects.The design was reviewed by r&d and it was confirmed that interference is possible between the pin hole of the threaded drill guides and the removal instruments due to device design.This non-conformance will be corrected by a drawing update which will be a correction action within the nc, therefore no more immediate actions are required.A dimensional inspection was performed for the drill guide ø3.2 percut and met specifications.A functional test was unable to be performed since the mating device was not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the drill guide ø3.2 percut would contribute to the complained device issue.Jnj (b)(4) was initiated for this issue.All nonconformances are documented in the quality system with appropriate justifications for product dispositions as well as all risks being covered in the product risk documentation.The issue was escalated and evaluated under pie#(b)(4).The investigation showed that the primary function of the drill guide is not impacted by this non-conformance and the risk associated with the non-conforming feature is low.There are mitigating factors that further reduce the risk that allow the threaded drill guides to be removed including the knurled head design of the device; rounded tip of the primary removal device, 03.120.022, can still be engaged to tighten/loosen; use of a standard forceps; or insertion of a pin or shaft smaller than 4.3mm.As a result, the issue was closed as a pie an not escalated to a pia, per (b)(4), franchise procedure for handling issue assessment and quality review board.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 324.202, lot number: 400p058a: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Brand Name
DRILL GUIDE Ø3.2 PERCUT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12625150
Report Number2939274-2021-06068
Device Sequence Number11812354
Product Code FZX
UDI-Device Identifier07611819915305
UDI-Public(01)07611819915305
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.202
Device Lot Number400P058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer05/20/2022
06/03/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date06/01/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL GUIDE Ø3.2 PERCUT; DRILL GUIDE Ø3.2 PERCUT; DRILL GUIDE Ø3.2 PERCUT; DRILL GUIDE Ø4.3 PERCUT; DRILL GUIDE Ø4.3 PERCUT; DRILL GUIDE Ø4.3 PERCUT; DRILL GUIDE Ø4.3 PERCUT
Patient SexUnknown